MAUDE Adverse Event Report: ARTHREX, INC. 3.0 X 14MM VAL SCREW, TI, STRL; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.0 X 14MM VAL SCREW, TI, STRL; BONE FIXATION SCREW/PLATE
Model Number 3.0 X 14MM VAL SCREW, TI, STRL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex subsidiary employee via email that an ar-8933v-14s low profile va locking screw could not be locked to the plate.After drilling through the variable drill guide, the screw was inserted but failed to lock.Multiple reinsertion attempts were made, but the screw still would not lock properly.The surgery was completed using a new ar-8933v-14s low profile va locking screw.No significant surgical delay was reported, no additional anesthesia was administered, and no adverse patient effects were reported during or following the procedure.This was discovered during a procedure on (b)(6) 2025.Additional information was received on 5-jan-2026: the plate part number remains unknown; however, the same plate was used to complete the case, and only the screw was replaced.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the complaint allegation was confirmed.One unpackaged ar-8933v-14s batch number 15409517 was received for evaluation.Visual inspection identified missing anodized coating on the head threads, most likely resulting from an attempt to position the screw on the plate.The head threads were bent and damaged, with deformation noted at the start of the locking threads.Functional testing was performed using a well-known good plate; however, the screw could not be locked due to damage to the head threads, which prevented proper engagement.Drawing specifications at revision c6244 at revision 10, component c6244-03 at revision 7.Head major diameter: ø 0.170 + 0.001/ - 0.000 inches, result: 0.171 inches locking threads thinkness: 0.003 ± 0.005 inches, result: 0.008 inches locking threads depth measure at three different points: 0.011 ± 0.005 inches, result: 0.009,0.010 and 0.010 inches.The most likely cause of the reported failure is use error, including misalignment of the insertion, which can damage the threads and prevent the device from working as intended.

Brand Name
3.0 X 14MM VAL SCREW, TI, STRL
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24006641
Report Number1220246-2026-00105
Device Sequence Number9405724
Product Code HWC
UDI-Device Identifier00888867210264
UDI-Public(01)00888867210264(11)250325(17)300228(10)15409517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0 X 14MM VAL SCREW, TI, STRL
Device Catalogue NumberAR-8933V-14S
Device Lot Number15409517
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown